Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 13, 2022, 6:47 PM CDT for Schuyler County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2022, 6:47 PM CDT (23:47 UTC)
- Expired
- May 13, 2022, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 7:45 PM CDT | FLOOD | 2 W Littleton, IL | WATER OVER THE ROAD AT IL RTE 101 AND WHITE FRAME RD, BUT PASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted.
369
WGUS53 KILX 132347
FFWILX
ILC169-140245-
/O.NEW.KILX.FF.W.0001.220513T2347Z-220514T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
647 PM CDT Fri May 13 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Northwestern Schuyler County in west central Illinois...
* Until 945 PM CDT.
* At 645 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two to three inches of
rain have already fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Littleton and Camden.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4028 9075 4027 9063 4016 9064 4010 9067
4011 9080
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Auten1 follow-up statement
476
WGUS73 KILX 140243
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
943 PM CDT Fri May 13 2022
ILC169-140253-
/O.EXP.KILX.FF.W.0001.000000T0000Z-220514T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schuyler-
943 PM CDT Fri May 13 2022
...THE FLASH FLOOD WARNING FOR NORTHWESTERN SCHUYLER COUNTY WILL
EXPIRE AT 945 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4028 9075 4027 9063 4016 9064 4010 9067
4011 9080
$$
AutenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:05 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 13, 3:05 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 305 PM CDT Fri May 13 2022 .SYNOPSIS... Issued at 305 PM CDT Fri May 13 2022 A cold front will approach the area later today. Storms will develop ahead of the front later this afternoon into evening across west-central Illinois. A few of these storms could become strong to severe mainly west of I-55 with damaging winds, large hail, and heavy rainfall being the main threats. Temperatures will remain warm for the start of the weekend, but will gradually cool back to near normal values by early next week. && .SHORT TERM...(through tonight) ISSUED AT 305 PM CDT Fri May 13 2022 Another unseasonably warm day is ongoing out there with temperatures as of 3 PM sitting in the upper 80s to low 90s. After a little relief from very humid conditions the past few days, dewpoints are back on the rise this afternoon especially along and west of I-55. However, east of I-55 dewpoints remain much lower in the 50s. A cold front currently stretched from central Wisconsin southwestward into central Missouri will approach the area later this afternoon into evening. Full sunshine and a moist airmass over the Middle Mississippi River Valley has allowed SBCAPE to build upwards of 2-4k J/kg in southeast Missouri and western Illinois. We remain somewhat capped here locally early this afternoon, but mid- level cooling will help erode this here soon. High resolution guidance suggests most of the storm activity should enter west- central IL sometime between 5-7 PM, though some showers have developed in northwest IL. Weak shear should limit the longevity of storms, with more pulse-like, multicell convection expected. Damaging winds appear to be the main threat, though moderately steep lapse rates will support large hail as well. Heavy rainfall is also a concern with weak steering flow and PWATs between 1.5-1.75". Storm activity should wane closer to midnight as it moves toward the IL River Valley into a less favorable environment. Overnight lows will be mild with values in the 60s expected. && .LONG TERM...(Saturday through Friday) ISSUED AT 305 PM CDT Fri May 13 2022 Upper-level flow remains weak going into the weekend with a blocking pattern still in place. Scattered shower and thunderstorm activity will be possible east of I-55 on Saturday likely firing along any remnant outflow boundaries from this evenings convection. A subtle shortwave trough may come into play by late morning or early afternoon, helping aide storm development. Similar to today, instability will be plentiful with dewpoints in the 60s. However, wind shear will be weak leading to pulse convection. A few strong storms capable of damaging winds, large hail, and heavy rainfall will be the main threats. An upper trough working into southern Canada will finally work to break down the blocking pattern going into Sunday. A bit of energy associated with the trough will roll through the lower Midwest on Sunday, sending a stronger cold front through the area. Another round of strong to severe storms appears possible east of the IL River by the afternoon and evening hours. A slight risk remains in place for this period. Cooler and drier conditions set up for the start of the new week with northwest flow aloft. Occasional chances for showers and storms look to return midweek onward as flow aloft becomes more zonal. Temperatures will gradually warm by the middle to end of next week, with the CPC's 6-10 day outlook showing a 40-60% chance of warmer than normal temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1215 PM CDT Fri May 13 2022 Scattered storms become more likely west of I-55 this evening as a cold front approaches the region. Introduced TEMPO groups at PIA and SPI to account for thunderstorms, with less certainty in storm activity further east. Some of the storms west of the IL River could be strong to severe with damaging winds and hail being the main hazards. Winds around 10 kts or less will persist through today before becoming light and variable overnight. Winds flip around to the northwest by tomorrow, but will still remain light. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...NMB
Hazardous weather outlook, May 13, 3:19 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Fri May 13 2022 ILZ027>031-036>038-040>043-047>053-142030- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 319 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms are expected to develop near the Mississippi River late this afternoon, then move east. Some of the storms may be strong to locally severe, especially west of the Illinois River, with damaging winds and large hail being the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are expected on Saturday, mainly near and east of I-55, and again Sunday afternoon and evening. The best chances for any strong storms will be on Sunday, in areas near and south of I-72. Minor flooding on the Illinois River from Havana to Beardstown will continue for several more days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, with the most likely time frame between 5 pm and 9 pm. ILZ044>046-054>057-061-142030- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 319 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected to move into the area after midnight. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are expected on Saturday, and again Sunday afternoon and evening. Some of the storms may be on the strong side. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-142030- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 319 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected to move into the area after midnight. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are expected on Saturday, and again Sunday afternoon and evening. Severe thunderstorms will be possible on Sunday. Lingering flooding on the Wabash River is expected to subside on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. NMB
In the hours before
Special weather statement, May 13, 6:23 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lincoln IL
623 PM CDT Fri May 13 2022
ILZ027-036-140000-
Knox-Fulton-
623 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of northwestern Fulton
and south central Knox Counties through 700 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, or 14 miles northeast of Macomb, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Avon, London Mills, Maquon, Marietta and Ellisville.
This includes Interstate 74 near mile marker 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4091 9011 4056 9020 4048 9045 4065 9045
TIME...MOT...LOC 2322Z 235DEG 12KT 4057 9045
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AutenThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:38 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 37 min |
| May 13, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 34 min |
| May 13, 6:23 PM CDT | Special Weather Statement | ILX | Fulton | 37 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.